Why You Should Avoid Consuming Turmeric if You Are Taking These Medications

Turmeric is one of the healthiest foods on the planet. Known for its healing properties that help prevent and treat numerous diseases, as well as the absence of negative side effects, turmeric is often preferred to pharmacy-bought medications.

Even though the abovementioned facts are true, that does not show the whole picture. Turmeric DOES have adverse side effects when taken in combination with some medications, or in case of doses that exceed the recommended ones.

Turmeric – The Magical Root
Turmeric is a plant root that has been used for over 4000 years. Its earliest uses date from India, where it has been used for spicing various dishes, but also as a medicine, as well as in religious rituals.

Even though numerous studies have confirmed the health benefits of turmeric, many properties assigned to this plant remain without proof.

The key ingredient “responsible” for the benefits of turmeric is its active agent, curcumin.

Research has found that it has powerful anti-inflammatory and anti-oxidant properties, and it is very efficient against many diseases and conditions, ranging from depression to cancer.

Due to all these positive attributes, this food is frequently used with other medications or recommended as an alternative medication instead of prescription drugs.

The reason for this is the absence of side effects that are common for prescription drugs.

However, despite turmeric’s many health benefits, taking turmeric with certain pharmaceutical medications can result in numerous negative side effects.

Possible Negative Side Effects of Turmeric
Strangely enough, the nourishing elements that make turmeric a healthy food are at the same time the elements that make it hazardous when combined with some drugs.

For instance, turmeric’s ability to break blood clots may prove dangerous when combined with medications that affect the blood clotting process.The combination of turmeric and these medicines may make the blood too thin and result in bleeding. The list of blood-thinning drugs that shouldn’t be taken with turmeric includes aspirin, Warfarin (Coumadin)and Clopidogrel (Plavix).

Another type of medications that must not be combined with turmeric are the ones that reduce the stomach acid. Such combination will have a counter-effect, i.e. it will increase the levels of acid in the stomach instead of reducing them. This may lead to stomachache, bloating, nausea, vomiting, as well as esophageal damage. Here is which stomach acid redactors you should be careful with Omeprazole, Cimetidine (Tagamet), Ranitidine (Zantac), and Famotidine (Pepcid).

The third dangerous combination is comprised of turmeric and drugs used to control blood sugar levels in diabetes patients. Turmeric emphasizes the effect of these medications, which may result in a sharp drop in the blood sugar levels. Low blood sugar levels can cause many problems, such as blurred vision, weakness, anxiety,deliriums, as well as a lack of focus and memory loss.

And last but not the least, turmeric is very like to result in allergic reactions if taken in high doses. Such reactions include rashes, swellings, hypersensitivity, and breathing problems.

In the event of any of the above mentioned adverse side effects caused by combining prescription medications and turmeric, or in a case of allergic reaction, decrease the amount of turmeric you consume. Better yet, stop consuming it altogether and consult with your physician before resuming or finding another alternative treatment.


Source:

www.healthandlovepage.com
familylifegoals.com
www.ncbi.nlm.nih.gov
www.webmd.com
www.ncbi.nlm.nih.gov
umm.edu/health
www.livestrong.com
www.webmd.com

Comments